Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Swollen and Inflamed Leg
    avatar
    Kalptaru posted:
    I have always used Eucerin creme for my hands and it works wonders. I have excessively dry pacthes on my legs so I thought I'd try it on them. I put the Eucerin on just the patches before I went to bed and the very next day, the whole side of my left thigh was swollen, red, hot to the touch and very itchy. I'm using a cortizone product to try to reduce the itching but why in the world would this cause a problem when I have used it on my hands for years? I can feel the heat of the rash through my jeans, it's a little frightening. Maybe you guys have some answers to this?
    Thank you and have a good day,
    Angel
    Reply
     
    avatar
    Mohiba K Tareen, MD responded:
    Dear Kalptaru

    When a patient has a rash that may be eczema (what it sounds like the patches on your legs were), there are many cracks and tiny openings in the skin. The Eucerin was able to penetrate into these cracks and likely cause an acute contact dermatitis.

    You are doing the right thing in applying the anti-inflammatory cortisone cream. Is it helping?

    In the meantime, do not use Eucerin until your skin is healed and just slowly reintroduce it and make sure you do not have an allergy.

    I hope that helps
    Dr. Mohiba Tareen
    Tareen Dermatology, Roseville, Minn
    Castle Connoly's America's Top Cosmetic Dermatologists
    Adjunct Assistant Professor Univ of MN Dept of Dermatology
    www.TareenDermatology.com


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    New to Acne or is it even acne?
    I'm 19 years old. I have never had acne a day in my life. ever. ever ever ever ever. In the past month or less, I have developed small ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.